Oregon, 2005

High Wind in Oregon, March 1, 2005

March 1, 2005 · NWS MFR · 4 events in 1 county or zone

A High Wind Warning was issued for the coastal headlands in Oregon zones ORZ021/022 at 1500 PST on 02/28/05, effective from 0100 PST to 1600 PST on 03/01/05. The warning verified continuously at Cape Blanco from 1200-1500 PST on 03/01.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A High Wind Warning was issued for the coastal headlands in Oregon zones ORZ021/022 at 1500 PST on 02/28/05, effective from 0100 PST to 1600 PST on 03/01/05. The warning verified continuously at Cape Blanco from 1200-1500 PST on 03/01. The highest sustained wind and gust are recorded above. Other verifying ob was recorded at 1800 PST on 03/01, after the warning was cancelled.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 1, 8:30 AM PST, 4 hours earlier.

Area forecast discussion, Mar 1, 8:30 AM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
830 AM PST TUE MAR 1 2005

.SHORT TERM...FRONT INSIDE 130W AND BECOMING MORE NEGATIVELY TILTED
WITH TIME. IR SATELLITE LOOP ACTUALLY SHOWING TOPS WARMING A LITTLE
PAST HOUR. THE FRONT IS EXPECTED TO MOVE ONSHORE LATE THIS AFTERNOON
THEN WEAKEN CROSSING THE CASCADES. THE GFS MODEL MOVES THE UPPER
TROUGH INLAND LATE TONIGHT WITH MAIN ENERGY PUSHING INLAND ACROSS
NORTHERN CALIF. TYPICAL UPSLOPE PATTERN WILL DEVELOP OVER THE MT
SHASTA REGION OF NORTHERN CALIF THIS EVENING AND THIS AREA MAY
RECEIVE ENOUGH SNOW TO MEET ADVISORY CRITERIA ABOVE 4500 FEET
OVERNIGHT...OTHERWISE NO OTHER PROBLEMS EXPECTED.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING 0-60 NM FLORENCE TO CA/OR BORDER
     HIGH WIND WARNING THROUGH 4PM TODAY FOR THE HEADLANDS.
CA...GALE WARNING 0-60 NM CA/OR BORDER TO PT ST GEORGE.

&&

ALSO VISIT THE NWS ON THE WEB AT WEATHER.GOV/MEDFORD (ALL LOWER CASE)

RH
Hazardous weather outlook, Feb 28, 4:17 PM PST, 20 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
417 PM PST MON FEB 28 2005

PZZ350-353-370-373-011430-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
417 PM PST MON FEB 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING 0 TO 60 NM FLORENCE TO CAPE BLANCO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ021-022-011430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
417 PM PST MON FEB 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING LATE TONIGHT FOR HEADLANDS. FOR
DETAILS SEE PDXNPWMFR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

HIGH WIND WARNING TUESDAY FOR HEADLANDS. FOR
DETAILS SEE PDXNPWMFR.

ORR

In the hours before

Local storm report, Mar 1, 12:22 PM PST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1222 PM PST TUE MAR 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 AM     NON-TSTM WND DMG 4 SSW WEED              41.36N 122.42W
03/01/2005                   SISKIYOU           CA   TRAINED SPOTTER

            SUSTAINED WINDS SE 20 MPH WITH GUSTS TO 49 MPH.

&&

ORR
Local storm report, Mar 1, 12:24 PM PST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
1224 PM PST TUE MAR 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     NON-TSTM WND DMG 4 SSW WEED              41.36N 122.42W
03/01/2005                   SISKIYOU           CA   TRAINED SPOTTER

            SUSTAINED WINDS SE 20 MPH WITH GUSTS TO 49 MPH.

&&

ORR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, South Central Oregon Coast

When
March 1, 12:30 PM PST to 1:30 PM PST
Where
South Central Oregon Coast forecast zone
Measured
53 kt (61 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

High Wind, South Central Oregon Coast

When
March 1, 12:55 PM PST
Where
South Central Oregon Coast forecast zone
Measured
69 kt (79 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

High Wind, South Central Oregon Coast

When
March 1, 5:30 PM PST to 6:30 PM PST
Where
South Central Oregon Coast forecast zone
Measured
52 kt (60 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

High Wind, South Central Oregon Coast

When
March 1, 6:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441995, 5441996, 5441997, 5441998.